Yes I did take some mood stabilizers in the past that caused weight loss (what that term means, the term anoxeria nervosa is what is used to describe the psychiatric disability people might be more familiar with). Some medications have that potential more than others but each person responds differently to each medication. If you have had any unexplained weight loss after starting a specific medication or at any time it would be essential to discuss this with your psychiatrist.
Zeldox (Geodone in the US) caused rapid weight lose for me. It was great at first - lost all the ziprexa weight. In the space of a year I was a size 2 and couldn't keep weight on. So we switched to Abilify. I am still slender but not nearly as bad.
Here in UK, they are quite careful with topamax and weight but I have never heard of a moodstabiliser causing anorexia personally.
To be quite honest I generally hear of all the weight gain issues that seem to come hand in hand with most psychiatric medications.
I wonder,could it be that if someone was predisposed to anorexia, if that could be a factor?!?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.